2.5 yrs of Finasteride....15 months off. My story

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? India

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google search

What is your current age, height, weight? 26 years, 5’11’’, 70 KGs

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1 mg/day

What condition was being treated with the drug? Hairloss

For how long did you take the drug (weeks/months/years)? 2.5 years

How old were you, and WHEN (date) did you start the drug? August, 2017

How old were you when you quit, and WHEN (date) did you quit? January, 2019

How did you quit (cold turkey or taper off)? Cold Turkey

How long into your usage did you notice the onset of side effects? 1 month

What side effects did you experience that have yet to resolve since discontinuation?

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? None

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

I noticed a bald spot in August 2017 in my crown area. I consulted a dermatologist who prescribed Finasteride 1mg. I used the drug for 2.5 years. The effect it had on my hair was incredible. While on the drug, the noticed reduced libido. I was no longer attracted to girls. I couldn’t even get it up by watching porn. I thought this would resolve after quitting the drug and foolishly continued taking the drug as I didnt want to lose my hair. I quit the drug in January, 2019 bcoz the side effects worsened. After quitting the drug, my libido further went downhill. My overall condition deteriorated. My penis and testicles shrunk and they are no longer sensitive. Now I’m 15 months off Finasteride, I started having nocturnal erections and morning erections. My size has also improved a little. But I have not yet regained my libido. I couldn’t maintain an erection during sex. My libido is just 20-30% pre-fin. Is this condition persistent or permanent? Is there anyone who recovered?

1 Like

Welcome crook,

It’s sad to hear you have been going through this. For most of us the condition seems either permanent or unpredictably persistent. Some people are cured after 2 years, some after 10+ years, some never. Some do dangerous unsupervised self-treatments and it either cures them or they end up even worse.
It’s good news that your nocturnal erections have returned. It may indicate you are en route to a slow natural recovery.

Stay strong and take good care of yourself.

1 Like

Thank you @Wintermoon. I’m not taking any other treatments. I would like to give it some more time. How long have you been on the drug? What side effects are you experiencing?

I only took fin 1mg daily for 1 month. That was 8 months ago. Then quit cold turkey. Been having erectile problems ever since. No morning erections. Reduced erection quality. Lessened libido. Lessened sensation. Unable to stay erect for long. Currently unable to get my first bloodtest because of corona.

Sorry to hear the tough time you’re having with this. Hope you get out of this condition soon.

Hi @crook, sorry to hear about the symptoms you’re dealing with.

As @Wintermoon says, this is a frustratingly persistent condition with few avenues of alleviation. It’s always best to try and stay clear of impulsive home remedies as they can, and often do, have drastic consequences. Your best bet is to eat well, exercise, get adequate rest and give it time. Improvement is possible and I would hope that you’ll see this down the line.

In the meantime it’d be a huge help if you could complete the members survey. It’s designed to gather data that will be crucial to aiding research into our condition. It takes an hour to complete but it can be done in stages as your progress will be saved. You can find it here: Post-Drug Syndrome Survey FAQ. Survey NOW LIVE - Please Participate

All the best

3 Likes

Thank you @SkinDiesel. Will definitely take part in the member survey

3 Likes

Hey all. Just wanted to post an update reg. My progress. Since my last post, I feel some improvements. My penis feels somewhat bigger and warmer. The girth has also improved to some extent. The only thing that worries me is the insensitivity of penis. My penis was very sensitive pre-fin. Now it’s very insensitive and rubbery. Difficult to have orgasm this way. Is there anyone who recovered from this issue? Please help.